Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 158, NWS Louisville, KY

July 27, 2000Cumberland County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 27, 2000, 10:52 PM CDT for Cumberland County, Kentucky. It was in force for 13 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 27, 2000, 10:52 PM CDT (03:52 UTC)
Expired
Jul 27, 2000, 11:05 PM CDT
In force
13 min
Issued by
NWS Louisville, KY
Area
Whole counties

County Cumberland County, KY

The radar

The Nashville radar (KOHX), 121 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 11:00 PM CDTThunderstorm Wind 50 ECountywide, KYNumerous trees were downed countywide by thunderstorm winds.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1356 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1356 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
2111 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

358 
WUUS53 KLMK 280353
SVRSDF
KYC057-280405-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1052 PM CDT THU JUL 27 2000

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 1105 PM CDT

* AT 1052 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER BURKESVILLE...OR ABOUT 45 MILES SOUTHWEST
  OF SOMERSET...MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  AMANDAVILLE AROUND 1100 PM CDT

THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL AND
DAMAGING WINDS. IF YOU ARE IN THIS STORMS PATH...TAKE COVER
IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM
WINDOWS AND ANY DOWNED POWER LINES.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

COX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 1:45 PM CDT, 9 hours 7 minutes earlier.

Area forecast discussion, Jul 27, 1:45 PM CDT, 9 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
245 PM EDT THU JUL 27 2000

A LOW CONFIDENCE FCST AS MODELS SHOW DIFFERENCES AND NEGLIGIBLE
RUN-TO-RUN CONSISTENCY. WHAT IS CONSISTENT IS SPINNER OVER THE GREAT
LAKES...DIFFLUENT W/NW UPR FLO OVER FA...BUT INSUFFICIENT
MOISTURE/INSTAB TO GENERATE MORE THAN ISOLD TSTMS ATTM.

BASED ON ALL MODELS DIGGING TROF SOUTH ACRS MSP/OH VLYS THRU
60HRS...EXPECT AN INCRS IN TSTM CHCS BUT TOUGH TO FCST
TIMING/COVERAGE. WEAK FNTL ZONE FROM NERN TO WRN IL NEAR UIN SHUD
CONT SLOW SEWD TRACK WITH AMPLIFYING TROF UPSTRM OF FA BY SAT. AVN
MODEL QPF MATCHES UP BEST WITH CURRENT CONVECTIVE RAINS ACRS MSP/OH
VLYS AND WILL USE IT TO SPECIFY CHC POPS BEGINNING LATE TNGT AND
CONTG THRU SAT AS FIRST IMPLSE TRACKS SEWD TOWARD LWR OH VLY
BEGINNING TREND OF LWRG HGTS/COOLING/INCRSG INSTAB.

TEMPS A BLEND OF FWC/FAN. MINS HAVE BEEN RUNNING CLOSER TO FWC WITH
MAXS BETWEEN FWC/FAN. WILL SHADE MAXES DOWN A BIT MOST AREAS FROM
PRVS DAYS.

.SDF...NONE.
DK

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.